Alert archive / Kansas / Flash Flood Warnings in 2019

Flash Flood Warning 17, NWS Wichita, KS

May 21, 2019Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this flash flood warning at May 21, 2019, 4:47 AM CDT for Labette County, Montgomery County, Kansas. It was in force for 6 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2019, 4:47 AM CDT (09:47 UTC)
Expired
May 21, 2019, 10:45 AM CDT
In force
6 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 5:20 AM CDTFLOOD1 Nne Elk City, KSELK COUNTY DISPATCH REPORTED HWY 160 IS NOW CLOSED FROM MOLINE TO INDEPENDENCE.
May 21, 6:16 AM CDTFLASH FLOOD1 E Independence, KSWATER RESCUE IN THE 900-1000 BLOCK OF NORTH PARK BLVD.
May 21, 6:34 AM CDTHEAVY RAIN 4.91 Sse Independence, KS24 HOUR RAINFALL TOTAL AT THE WATER PLANT IN INDEPENDENCE.
May 21, 7:06 AM CDTFLOOD2 Ne Coffeyville, KSSUNFLOWER ROAD IS CLOSED JUST NORTH OF COFFEYVILLE DUE TO HIGH WATER.
May 21, 7:09 AM CDTFLOOD2 S Independence, KSSOUTH 10TH STREET AND GRANT IS FLOODED.
May 21, 8:00 AM CDTHEAVY RAIN 6.3Independence, KS24 HR TOTAL.
May 21, 8:00 AM CDTHEAVY RAIN 6.3Independence, KS
May 21, 8:00 AM CDTHEAVY RAIN 6.7Caney, KS24 HR TOTAL.
May 21, 10:10 AM CDTHEAVY RAIN 4.92Independence, KS24 HR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
819 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

881 
WGUS53 KICT 210947
FFWICT
KSC099-125-211545-
/O.NEW.KICT.FF.W.0017.190521T0947Z-190521T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
447 AM CDT Tue May 21 2019

The National Weather Service in Wichita has issued a

* Flash Flood Warning for...
  Labette County in southeastern Kansas...
  Montgomery County in southeastern Kansas...

* Until 1045 AM CDT.

* At 446 AM CDT, local law enforcement reported flash flooding is 
  occurring from previously heavy rain. Additional thunderstorms 
  moving into the area this morning will only increase the flash 
  flood threat.

* Some locations that will experience flooding include...
  Parsons, Coffeyville, Independence, Cherryvale, Caney, Oswego,
  Chetopa, Altamont, Edna, Dearing, Mound Valley, Elk City, Tyro,
  Liberty, Havana, Bolton, Sycamore, Bartlett, Labette and Parsons
  Tri City Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3700 9596 3739 9596 3738 9508 3700 9508

$$

Martin
1 follow-up statement
158 
WGUS73 KICT 211536
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
1036 AM CDT Tue May 21 2019

KSC099-125-211545-
/O.EXP.KICT.FF.W.0017.000000T0000Z-190521T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Labette KS-Montgomery KS-
1036 AM CDT Tue May 21 2019

...THE FLASH FLOOD WARNING FOR LABETTE AND MONTGOMERY COUNTIES WILL
EXPIRE AT 1045 AM CDT...

The heavy rain from earlier this morning has ended, as has the 
threat of flash flooding. While the threat of flash flooding has 
ended, water remains high in places, so please continue to heed any 
remaining road closures. An Areal Flood Warning remains in effect in 
this area.

LAT...LON 3700 9596 3739 9596 3738 9508 3700 9508

$$

Martin

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 21, 4:01 AM CDT, 46 minutes earlier.

Area forecast discussion, May 21, 4:01 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
401 AM CDT Tue May 21 2019

.SHORT TERM...(Today through Thursday night)
Issued at 357 AM CDT Tue May 21 2019

Forecast Headline/Highlight: Very High Flood/Flash Flood Threat
Continues Until Early This Afternoon.

Today & Tonight:
Intense(!) negatively-tilted upper-deck trof that extends from NM
to W TX. The trof undergo cyclogenesis as it surges NE across KS.
This would drive the obviously intense surface cyclone NE across
most of KS this afternoon. With such a powerful pattern more heavy
rains would occur this morning. The onsetting dry-slotting should
bring a brief break in the rains across primarily SE KS this
afternoon, but wrap-around associated rains would spread S/SE
across Central KS this afternoon. Fortunately the rapidly-
progressing pattern would bring any wrap-around associated rains
that occur in Central KS to an end early this evening with dry
weather the rest of the night. The intense surface cyclone would
induce fairly strong south winds across South-Central KS this
afternoon that may flirt with advisory criteria for a few hours.
Have checked the swing on issuing at this time.

Wed-Thu Night:
Overall forecast remains  unchanged with a few thunderstorms
returning to SE KS Wed afternoon with chances steadily increasing
the rest of this period. The cause is that another intense cyclone
is scheduled to cross the Central Rockies Thu afternoon &
evening.

.LONG TERM...(Friday through Monday)
Issued at 357 AM CDT Tue May 21 2019

Multiple waves will keep the weather unsettled the rest of the
work-week. With repeated rounds of showers & thunderstorms more
flooding remains possible.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1207 AM CDT Tue May 21 2019

Low clouds and some fog may expand across central and western Kansas
tonight while a large stratiform area of precipitation impacts
much of southeast KS. Meanwhile IFR and LIFR cigs will be possible
at times expanding into portions of southeast Kansas tonight.
We may seem another round of showers and thunderstorms develop after
08-09Z as the storm system lifts north and east approaching the
area. Storms may redevelop under the upper level trough during the
afternoon hours on Tuesday with a threat for gusty winds and hail
with the strongest storms. Winds will veer to the south and
increase to 25-30 knots with higher gusts.

&&

.HYDROLOGY...
Issued at 357 AM CDT Tue May 21 2019

Flash Flood Watch continues - Be ready for Flash Flood
Warnings

River and county flood warnings remain in effect with significant
flooding ongoing for many river forecast points.

Rounds of thunderstorms have dropped 3 to 5 inches of rain in
many areas already which will only persist throughout the morning.
An additional 2 inches are possible through throughout the morning
which will certainly aggravate the flooding situation. A range of
flooding (areal, flash and river) will continue.

Throughout this forecast, showers and thunderstorms are anticipated
which will only continue the flooding that develops tonight through
Tuesday. Rivers are anticipated to stay in flood through much of the
forecast at least at this juncture given the potential for all of
this additional water. Please make sure to check the latest county,
river and of course flash flood warnings for additional information.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    72  47  79  67 /  80  10  10  30
Hutchinson      70  45  77  63 /  80  20  10  30
Newton          70  46  77  65 /  90  20  10  40
ElDorado        71  48  78  66 /  90  10  20  30
Winfield-KWLD   73  50  81  68 /  80   0  20  40
Russell         64  40  74  57 /  90  30   0  30
Great Bend      65  42  75  59 /  80  20   0  40
Salina          68  44  76  61 /  90  20  10  40
McPherson       69  45  76  62 /  90  20  10  40
Coffeyville     74  54  82  69 /  90   0  20  30
Chanute         73  52  81  67 / 100   0  20  40
Iola            72  52  80  66 / 100  10  20  50
Parsons-KPPF    73  53  81  68 /  90   0  20  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this afternoon for Ksz052-033-047>053-
067>072-082-083-091>096-098>100.

&&

SHORT TERM...EPS
LONG TERM...EPS
AVIATION...MWM
HYDROLOGY...EPS
Hazardous weather outlook, May 21, 1:00 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
100 AM CDT Tue May 21 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212245-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
100 AM CDT Tue May 21 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Widespread heavy rainfall with an additional one to two inches are
possible across much of the region through tonight with locally
higher amounts possible. Any additional rain will cause rises on
area rivers and creeks with many likely to exceed flood stage.
Please see latest flood watches and flood warnings for more details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms will remain possible into the day on Tuesday. While
they may be strong or severe, the greatest threats are heavy rains
which would aggravate the flooding situation.

Occasional thunderstorms, several of which may be strong to severe,
will occur in all areas from Wednesday night thru next Sunday. More
heavy rains are possible that may cause further flooding. Please
stay tuned for additional details on the severe storm potential from
Wednesday onward.

Significant to very significant flooding will be possible for many
rivers through the week, so follow river flood warnings and
statements for additional information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across southern Kansas for
tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, May 21, 12:57 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HEAVY RAIN       CHAUTAUQUA              37.02N 96.18W
05/20/2019  M2.12 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

            2.12 INCHES OF RAIN SINCE 7 AM.

0410 PM     FLOOD            WILLOWDALE              37.52N 98.30W
05/20/2019                   KINGMAN            KS   TRAINED SPOTTER

            A PAIR OF CREEKS ARE FLOWING OUT OF THEIR
            BANKS.

0510 PM     HEAVY RAIN       1 W WHITEWATER          37.96N 97.17W
05/20/2019  M2.15 INCH       HARVEY             KS   NWS EMPLOYEE

0515 PM     HEAVY RAIN       6 SSW WALDO             39.05N 98.84W
05/20/2019  M1.57 INCH       RUSSELL            KS   TRAINED SPOTTER

            RAIN SINCE THIS MORNING.

0515 PM     HEAVY RAIN       3 ESE LUCAS             39.04N 98.49W
05/20/2019  M3.60 INCH       RUSSELL            KS   CO-OP OBSERVER

            HEAVY RAIN SINCE THIS MORNING.

0543 PM     HEAVY RAIN       4 S ROSE HILL           37.51N 97.13W
05/20/2019  M3.30 INCH       BUTLER             KS   PUBLIC

            REPLAYED VIA KAKE MEDIA.

0600 PM     HEAVY RAIN       SOUTH HAVEN             37.05N 97.40W
05/20/2019  M2.95 INCH       SUMNER             KS   PUBLIC

            REPLAYED VIA KAKE MEDIA.

0602 PM     FLASH FLOOD      5 E DOWNTOWN WICHITA    37.69N 97.25W
05/20/2019                   SEDGWICK           KS   EMERGENCY MNGR

            CITY OF WICHITA REPROTS SECTIONS OF TRIG
            STREET JUST SOUTH OF US-54/KELLOGG HAS BEEN
            WASHED OUT.

0602 PM     HEAVY RAIN       ARKANSAS CITY           37.07N 97.04W
05/20/2019  M2.92 INCH       COWLEY             KS   EMERGENCY MNGR

            MEASURED RAINFALL SINCE 6AM THIS MORNING.

0602 PM     HEAVY RAIN       STRONG CITY             38.40N 96.54W
05/20/2019  M1.36 INCH       CHASE              KS   EMERGENCY MNGR

            MEASURED SINCE 6AM THIS MORNING.

0602 PM     FLOOD            6 SW MOUNDRIDGE         38.15N 97.60W
05/20/2019                   HARVEY             KS   EMERGENCY MNGR

            AREAS OF W DUTCH ROAD ARE FLOODED AND ARE
            NOT PASSABLE.

0602 PM     FLOOD            7 NNE BURRTON           38.11N 97.61W
05/20/2019                   HARVEY             KS   EMERGENCY MNGR

            SECTIONS OF NW 60TH STREET IS FLOODED AND
            ARE NOT PASSABLE.

0614 PM     FLOOD            MOUNDRIDGE              38.20N 97.52W
05/20/2019                   MCPHERSON          KS   PUBLIC

            SOME COUNTY ROADS AROUND MOUNDRIDGE ARE
            IMPASSABLE DUE TO FLOODING.

0615 PM     HEAVY RAIN       SOUTH HUTCHINSON        38.03N 97.94W
05/20/2019  M2.04 INCH       RENO               KS   MESONET

            .

0615 PM     HEAVY RAIN       3 N NASHVILLE           37.48N 98.43W
05/20/2019  M3.00 INCH       KINGMAN            KS   TRAINED SPOTTER

            HEAVY RAIN MEASURED SINCE THIS MORNING.

0615 PM     HEAVY RAIN       WEST WICHITA            37.69N 97.46W
05/20/2019  M1.87 INCH       SEDGWICK           KS   PUBLIC

            RAIN SINCE THIS MORNING.

0619 PM     HEAVY RAIN       MOUNDRIDGE              38.20N 97.51W
05/20/2019  M2.92 INCH       MCPHERSON          KS   MESONET

0628 PM     HEAVY RAIN       1 SW NORTH NEWTON       38.06N 97.36W
05/20/2019  M2.29 INCH       HARVEY             KS   MESONET

0628 PM     HEAVY RAIN       1 SW NORTH NEWTON       38.06N 97.36W
05/20/2019  M2.29 INCH       HARVEY             KS   MESONET

            MESONET STATION CW7628 NEWTON.

0635 PM     HEAVY RAIN       ROSE HILL               37.57N 97.13W
05/20/2019  M3.80 INCH       BUTLER             KS   PUBLIC

            TOTAL SINCE MIDNIGHT AND PUBLIC REPORT VIA
            TWITTER.

0635 PM     HEAVY RAIN       2 NNW EUREKA            37.85N 96.30W
05/20/2019  M2.19 INCH       GREENWOOD          KS   AWOS

0639 PM     TSTM WND GST     2 W BOLTON              37.18N 95.84W
05/20/2019  E60 MPH          MONTGOMERY         KS   LAW ENFORCEMENT

            .

0650 PM     TSTM WND DMG     1 S SEDAN               37.11N 96.18W
05/20/2019                   CHAUTAUQUA         KS   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS A THREE TO FOUR
            INCH TREE LIMB IS DOWN ON HIGHWAY 99 SOUTH
            OF SEDAN. TIME IS ESTIMATED FROM RADAR.

0651 PM     FLASH FLOOD      2 ESE MULVANE           37.47N 97.21W
05/20/2019                   SUMNER             KS   EMERGENCY MNGR

            119TH E STREET AT GREENWICH ROAD FLOODED.

0700 PM     HEAVY RAIN       ARKANSAS CITY           37.07N 97.04W
05/20/2019  M3.60 INCH       COWLEY             KS   CO-OP OBSERVER

            TOTAL SO FAR TODAY.

0709 PM     TSTM WND DMG     INDEPENDENCE            37.23N 95.71W
05/20/2019                   MONTGOMERY         KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS THREE TO FOUR INCH
            TREE LIMBS DOWN AND AS WELL AS ELECTRICAL
            POLES.

0711 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
05/20/2019                   MONTGOMERY         KS   LAW ENFORCEMENT

            6 TO 12 INCHES OF WATER OVER MAIN STREET IN
            INDEPENDENCE.

0711 PM     FLASH FLOOD      ELK FALLS               37.37N 96.19W
05/20/2019                   ELK                KS   LAW ENFORCEMENT

            NUMEROUS AREAS OF US-160 ARE NOW FLOODED AND
            IS NOW CLOSED.

0717 PM     FLASH FLOOD      INDEPENDENCE            37.23N 95.71W
05/20/2019                   MONTGOMERY         KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS MULTIPLE RESCUES
            FROM STRANDED VEHICLES.

0717 PM     FLOOD            1 N PEABODY             38.18N 97.11W
05/20/2019                   MARION             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FLOODING ALONG
            NIGHTHAWK NORTH OF PEABODY TO 190TH STREET.
            THERE IS FLOODING NEAR HILLSBORO AS WELL AS
            LOST SPRINGS. INDIGO WHICH RUNS SOUTH OF
            HILLSBORO TO HIGHWAY 50 ALSO HAS WATER OVER
            THE ROAD.

0730 PM     TSTM WND GST     5 S CHANUTE             37.60N 95.46W
05/20/2019  E60 MPH          NEOSHO             KS   TRAINED SPOTTER

            WINDS WERE REALLY KNOCKING THE CAR AROUND
            WITH ESTIMATED SPEEDS OF 55 TO 60 MPH.

0730 PM     TSTM WND DMG     ERIE                    37.57N 95.24W
05/20/2019                   NEOSHO             KS   EMERGENCY MNGR

            DELAYED REPORT. ROOF DAMAGE REPORT DOWN
            POWER LINES.

0730 PM     TSTM WND DMG     STARK                   37.69N 95.14W
05/20/2019                   NEOSHO             KS   EMERGENCY MNGR

            POWER POLES SNAPPED IN THE STARK AREA. POWER
            LINES DOWN. DELAYED REPORT.

0740 PM     TSTM WND DMG     5 NE ERIE               37.62N 95.18W
05/20/2019                   NEOSHO             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A FIFTH WHEELER
            TURNED OVER AND POOL DECK IS GONE AT 190TH
            AND VICTORY.

0744 PM     NON-TSTM WND GST 2 SW EL DORADO          37.80N 96.88W
05/20/2019  E60 MPH          BUTLER             KS   MESONET

            WAKE LOW WINDS MEASURED NEAR EL DORADO FROM
            MESONET SITE.

0746 PM     HEAVY RAIN       TOWANDA                 37.80N 97.00W
05/20/2019  M3.90 INCH       BUTLER             KS   PUBLIC

            RAIN TOTAL THUS FAR TODAY SENT VIA TWITTER.

0749 PM     HEAVY RAIN       WELLINGTON              37.27N 97.40W
05/20/2019  M3.04 INCH       SUMNER             KS   PUBLIC

            PICTURE SENT VIA TWITTER OF 3.04 INCHES OF
            RAIN THAT HAS FALLEN TODAY.

0751 PM     HEAVY RAIN       5 NW HARPER             37.34N 98.09W
05/20/2019  M2.00 INCH       HARPER             KS   TRAINED SPOTTER

            RAINFALL SINCE THIS MORNING.

0843 PM     FLOOD            LINCOLN                 39.04N 98.15W
05/20/2019                   LINCOLN            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS THAT PARTS OF MAIN
            STREET IS FLOODED BY THE PARK.

0844 PM     FLASH FLOOD      6 ENE EUREKA            37.86N 96.19W
05/20/2019                   GREENWOOD          KS   LAW ENFORCEMENT

            WATER IS FLOWING OVER HIGHWAY 99.

0844 PM     FLASH FLOOD      4 S CLIMAX              37.66N 96.22W
05/20/2019                   GREENWOOD          KS   LAW ENFORCEMENT

            WATER IS FLOWING OVER HIGHWAY 99.

0849 PM     FLOOD            2 S LYONS               38.32N 98.20W
05/20/2019                   RICE               KS   LAW ENFORCEMENT

            K-14 IS NOW CLOSED FROM SOUTH OF LYONS TO
            STERLING DUE TO FLOODING FROM THE ARKANSAS
            RIVER.

0858 PM     FLASH FLOOD      6 E ALTAMONT            37.19N 95.19W
05/20/2019                   LABETTE            KS   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY 59 NORTHWEST OF
            OSWEGO AROUND 8 INCHES DEEP FOR 1/8 OF A
            MILE.

0905 PM     FLASH FLOOD      CHETOPA                 37.04N 95.09W
05/20/2019                   LABETTE            KS   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY 166 AT CHETOPA.

0930 PM     HEAVY RAIN       9 N WELLINGTON          37.40N 97.40W
05/20/2019  M2.82 INCH       SUMNER             KS   PUBLIC

            .

&&
Local storm report, May 21, 2:26 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
226 AM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      MOLINE                  37.36N 96.30W
05/21/2019                   ELK                KS   LAW ENFORCEMENT

            US-160 IS NOW CLOSED FROM MOLINE TO THE MONTGOMERY COUNTY
            LINE. SOME AREAS OF THE US-160 HAVE 11 INCHES OF RAIN
            OVER IT.

&&

METZGER
Local storm report, May 21, 2:47 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
247 AM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HEAVY RAIN       3 S BENEDICT            37.58N 95.74W
05/21/2019  M7.15 INCH       WILSON             KS   EMERGENCY MNGR

            RAINFALL SINCE 7AM MONDAY

&&

METZGER
Local storm report, May 21, 3:58 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
358 AM CDT TUE MAY 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     HEAVY RAIN       4 W DOUGLASS            37.52N 97.08W
05/21/2019  M4.80 INCH       BUTLER             KS   PUBLIC

            STORM TOTAL SINCE 1130 AM, MAY 20. REPORT
            VIA TWITTER.

&&

MARTIN
Special weather statement, May 21, 4:40 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
440 AM CDT Tue May 21 2019

KSZ093-098-211030-
Cowley KS-Chautauqua KS-
440 AM CDT Tue May 21 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Cowley County in south central Kansas...
  Western Chautauqua County in southeastern Kansas...

* Until 530 AM CDT.

* At 437 AM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall near Hardy, or 16
  miles southeast of Arkansas City...moving northeast at 40 mph.

wind gusts up to 50 mph will be possible with this storm.

* Locations impacted include...
  Arkansas City, Cedar Vale, Burden, Dexter, Cambridge, Maple City
  and Winfield City Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3742 9683 3722 9631 3700 9649 3700 9707
TIME...MOT...LOC 0939Z 216DEG 34KT 3691 9681

Martin

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:05 PM CDTSevere Thunderstorm WarningICTLabette, Neosho55 min
May 20, 7:10 PM CDTFlash Flood WarningICTMontgomery3 hr
May 20, 7:18 PM CDTHigh Wind WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Harvey and 2 more64 min
May 20, 7:25 PM CDTAreal Flood WarningICTAllen, Chase, Greenwood, Marion, Woodson16 hr
May 20, 7:58 PM CDTFlash Flood WarningICTLabette3 hr
May 20, 10:35 PM CDTRiver Flood WarningICTButler11 hr
May 20, 10:42 PM CDTRiver Flood WarningICTButler5 hr
May 21, 2:02 AM CDTFlash Flood WarningICTAllen, Chautauqua, Elk, Greenwood, Montgomery, Neosho and 2 more8 hr
May 21, 2:41 AM CDTFlash Flood WarningICTAllen, Neosho8 hr
May 21, 4:40 AM CDTSpecial Weather StatementICTCowley50 min
May 21, 4:53 AM CDTFlash Flood WarningICTButler, Cowley5 hr
May 21, 5:34 AM CDTSpecial Weather StatementICTChautauqua, Elk41 min
May 21, 6:30 AM CDTSpecial Weather StatementICTMontgomery, Wilson45 min
May 21, 9:46 AM CDTAreal Flood WarningICTMcPherson, Saline24 hr
May 21, 11:07 AM CDTAreal Flood WarningICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 13 more24 hr
May 21, 12:29 PM CDTSpecial Weather StatementICTHarper, Kingman46 min
May 21, 1:15 PM CDTSpecial Weather StatementICTRice30 min
May 21, 1:17 PM CDTSpecial Weather StatementICTKingman28 min
May 21, 1:50 PM CDTSpecial Weather StatementICTEllsworth, Lincoln, McPherson, Saline55 min
May 21, 2:46 PM CDTSpecial Weather StatementICTMcPherson, Saline59 min
May 21, 3:09 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion47 min
May 21, 3:10 PM CDTAreal Flood WarningICTBarton, Rice18 hr
May 21, 3:11 PM CDTSpecial Weather StatementICTBarton49 min
May 21, 3:14 PM CDTAreal Flood WarningICTSaline18 hr
May 21, 3:14 PM CDTSevere Thunderstorm WarningICTReno, Rice61 min
May 21, 3:59 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline25 min
May 21, 4:09 PM CDTSpecial Weather StatementICTLincoln21 min
May 21, 4:27 PM CDTSpecial Weather StatementICTReno33 min
May 21, 4:30 PM CDTSpecial Weather StatementICTMcPherson30 min
May 21, 4:36 PM CDTSpecial Weather StatementICTLincoln24 min
May 21, 4:41 PM CDTSpecial Weather StatementICTReno34 min
May 21, 4:49 PM CDTSpecial Weather StatementICTSaline26 min
May 21, 4:55 PM CDTSpecial Weather StatementICTRussell35 min
May 21, 5:00 PM CDTSpecial Weather StatementICTRice30 min
May 21, 5:03 PM CDTSevere Thunderstorm WarningICTSaline37 min
May 21, 5:15 PM CDTSpecial Weather StatementICTMcPherson30 min
May 21, 5:16 PM CDTSpecial Weather StatementICTSedgwick29 min
May 21, 5:23 PM CDTSpecial Weather StatementICTHarvey37 min
May 21, 5:35 PM CDTSpecial Weather StatementICTRussell25 min
May 21, 5:36 PM CDTSpecial Weather StatementICTBarton24 min
May 21, 5:39 PM CDTSevere Thunderstorm WarningICTRussell35 min
May 21, 5:51 PM CDTSpecial Weather StatementICTBarton24 min
May 21, 6:08 PM CDTSpecial Weather StatementICTEllsworth22 min
May 21, 6:38 PM CDTSpecial Weather StatementICTLincoln37 min

Nearby

Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.